Alert archive / Idaho / Tornado Warnings in 2007
Tornado Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this tornado warning at Aug 18, 2007, 3:52 PM MDT for Bannock County, Idaho. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2007, 3:52 PM MDT (21:52 UTC)
- Expired
- Aug 18, 2007, 4:15 PM MDT
- In force
- 23 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 42 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 2435 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KPIH 182152 TORPIH IDC005-182215- /O.NEW.KPIH.TO.W.0001.070818T2152Z-070818T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE POCATELLO ID 352 PM MDT SAT AUG 18 2007 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * TORNADO WARNING FOR... CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO... * UNTIL 415 PM MDT * AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR PORTNEUF...OR ABOUT 7 MILES SOUTHEAST OF POCATELLO...AND MOVING NORTHEAST AT 20 MPH. * THIS TORNADIC STORM WILL BE NEAR... RURAL NORTHERN BANNOCK COUNTY AT 410 PM MDT THIS INCLUDES THE AREA AROUND PORTNEUF GAP THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/POCATELLO FOR UPDATES ON THIS HAZARDOUS WEATHER SITUATION. LAT...LON 4291 11229 4285 11219 4276 11238 4280 11242 TIME...MOT...LOC 2152Z 228DEG 18KT 4282 11236 $$ MC
2 follow-up statements
000 WWUS55 KPIH 182202 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 402 PM MDT SAT AUG 18 2007 IDC005-182215- /O.CON.KPIH.TO.W.0001.000000T0000Z-070818T2215Z/ BANNOCK ID- 402 PM MDT SAT AUG 18 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR CENTRAL BANNOCK COUNTY... AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PORTNEUF...OR ABOUT 7 MILES SOUTHEAST OF POCATELLO...MOVING NORTHEAST AT 20 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. FOR MORE INFORMATION ON THIS SITUATION STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR BY LOGGING ON TO WWW.WEATHER.GOV/POCATELLO. LAT...LON 4291 11229 4285 11219 4276 11238 4280 11242 TIME...MOT...LOC 2202Z 228DEG 18KT 4285 11231 $$ MC
000 WWUS55 KPIH 182213 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 414 PM MDT SAT AUG 18 2007 IDC005-182224- /O.EXP.KPIH.TO.W.0001.000000T0000Z-070818T2215Z/ BANNOCK ID- 414 PM MDT SAT AUG 18 2007 ...THE TORNADO WARNING FOR CENTRAL BANNOCK COUNTY EXPIRES AT 415 PM MDT... FOR MORE INFORMATION ON THIS SITUATION STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR BY LOGGING ON TO WWW.WEATHER.GOV/POCATELLO. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SATURDAY EVENING FOR SOUTHEAST IDAHO. LAT...LON 4291 11229 4285 11219 4276 11238 4280 11242 TIME...MOT...LOC 2214Z 228DEG 18KT 4289 11225 $$ MC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this tornado warning went out at Aug 18, 10:12 AM MDT, 5 hours 40 minutes earlier.
Area forecast discussion, Aug 18, 10:12 AM MDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1012 AM MDT SAT AUG 18 2007 .DISCUSSION...THE POTENTIAL FOR MORE THUNDERSTORMS WITH BRIEF HEAVY RAIN...FREQUENT LIGHTNING...AND GUSTY WINDS CONTINUES TO EXIST TODAY. THE LATEST SATELLITE...RADAR...AND SURFACE OBSERVATIONS SUPPORT ANOTHER FLARE-UP OF CONVECTION THIS AFTERNOON AND EVENING. THE STRONGEST CONVECTION WILL ONCE AGAIN BE FROM THE SNAKE RIVER PLAIN SOUTHEAST AND EAST TO THE UTAH AND WYOMING BORDERS. BREEZY TO WINDY CONDITIONS ARE A GOOD POSSIBILITY SUNDAY WITH THE PASSAGE OF A COLD FRONT. CURRENT FORECAST HANDLES THESE TRENDS WELL...NO UPDATES ARE PLANNED THIS MORNING. CANTIN && .PREV DISCUSSION... /ISSUED 401 AM MDT SAT AUG 18 2007/ DISCUSSION... MOIST MONSOONAL FLOW CONTINUES ACROSS SOUTHEAST IDAHO THIS MORNING WITH SURFACE DEW POINTS READING IN THE 50S IN MANY LOCATIONS. RADAR SHOWS JUST A FEW SHOWERS SKIRTING THROUGH EXTREME SOUTHEAST IDAHO AS OF 08Z. SATELLITE SHOWS CLOUD COVER EXTENDING BACK INTO NEVADA. 80KT UPPER JET WILL BE MOVING THROUGH THE AREA TODAY. THIS WILL PUSH THE DEEPER LAYER MOISTURE OFF TO THE EAST. HOWEVER...THERE IS STILL ENOUGH MOISTURE AROUND TODAY TO PRODUCE THUNDERSTORMS...MAINLY IN THE AFTERNOON. ALTHOUGH AM NOT AS CONFIDENT IN AREAL COVERAGE DUE TO THE DISPLACEMENT OF THE DEEP LAYER MOISTURE. THERE IS A LARGE PRECIPITABLE WATER GRADIENT ACROSS THE REGION THIS AFTERNOON WITH VALUES AROUND 0.25 INCH IN THE CENTRAL MOUNTAINS TO OVER AN INCH IN THE SNAKE PLAINS...SOUTHERN AND EASTERN HIGHLANDS. AS A RESULT...DRY THUNDER WILL PREVAIL OVER THE CENTRAL MOUNTAINS TODAY WITH WET THUNDERSTORMS ELSEWHERE. AS DRY AS CONDITIONS HAVE BEEN...THERE HAVE BEEN FIRE STARTS AROUND THE WET THUNDERSTORMS AS WELL. AS A RESULT...WILL EMPHASIZE FREQUENT LIGHTNING IN THE FORECAST FOR TODAY. AS FAR AS MAX TEMPS GO...WILL FORECAST ABOVE GUIDANCE TODAY AND CLOSER TO YESTERDAYS OBSERVED VALUES. THINK GUIDANCE MAY BE TOO COOL POSSIBLY DUE TO CLOUD COVER. MUCH OF THESE STORMS WILL DIMINISH THIS EVENING WITH THE LOSS OF AFTERNOON HEATING. SOME OF THE MORE ROBUST STORMS TODAY COULD HAVE STRONG GUSTY WINDS AS WAS THE CASE YESTERDAY. ON SUNDAY...THE BETTER DEEP LAYER MOISTURE WILL BE EAST OF THE REGION. A COLD FRONT WILL BE MOVING THROUGH THE REGION ALONG WITH AN UPPER LEVEL TROUGH. THIS SYSTEM WILL LIKELY INTERACT WITH THE LINGERING LOW LEVEL MOISTURE AND PRODUCE SOME ISOLATED AFTERNOON THUNDERSTORMS MAINLY IN THE MOUNTAIN AREAS. ON MONDAY...COOLER AIR WILL BE ADVANCING INTO THE REGION AS THE UPPER FLOW BECOMES MORE ZONAL ACROSS THE NORTHWEST U.S. A +110KT JET WILL BE BLOWING THROUGH THE IDAHO PANHANDLE AND MONTANA. AS THIS JET MOVES THROUGH THE AREA MONDAY AFTERNOON THROUGH TUESDAY MORNING...THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE CENTRAL MOUNTAINS AND FOR AREAS NEAR THE MONTANA BORDER. IN THE EXTENDED...MAINLY COOLER AND DRY CONDITIONS WILL PREVAIL AS THE FLOW IS EXPECTED TO REMAIN ZONAL ACROSS THE REGION WITH NO SIGNIFICANT SYSTEMS IN SIGHT. VALLE AVIATION...THUNDERSTORMS AND SHOWERS AGAIN THIS AFTERNOON FOR THE THREE VALLEY AIRPORTS WILL BE THE MAIN FORECAST PROBLEM. KSUN WILL HAVE ISOLATED -TSRA IN THE VICINITY BUT MUCH LESS LIKELY TO DEVELOP HEAVY RAIN SHOWERS. EXPECT WIND SHIFT TODAY AS WEAK SHORTWAVE PASSES THROUGH CENTRAL IDAHO AND SOUTHWEST MONTANA. MESSICK FIRE WEATHER...SUBTROPICAL MOISTURE AND UNSTABLE AIR WILL CONTINUE TO LINGER OVER THE SOUTHEASTERN HALF OF THE FORECAST AREA AS EVIDENCED BY PRECIPITABLE WATER IN EXCESS OF 1.00 INCH MAXIMUM. HOWEVER...OVER THE CENTRAL IDAHO MOUNTAINS THE PW GRADIENT DROPS TO BELOW 0.25 INCH IN WHAT IS CERTAINLY GOING TO BE A COMPLICATED SITUATION TODAY AND THIS EVENING. A WEAK SHORTWAVE MOVING THROUGH THE CENTRAL IDAHO MOUNTAINS WILL ALSO GENERATE ENOUGH WIND AND BRING ENOUGH DRY AIR TO DRIVE HUMIDITY AND WIND INTO CRITICAL FIRE WEATHER THRESHOLDS. THUS HAVE UPGRADED FIRE WEATHER WATCH TO A WARNING AND EXPANDED THE AREA TO INCLUDE THE NORTHERN SAWTOOTH NF. WIND WILL BE STRONG AGAIN ON SUNDAY AS A SHORTWAVE VIGOROUS ENOUGH TO BREAK DOWN THE UPPER LEVEL RIDGE OF THE PAST FEW WEEKS. MORE ZONAL FLOW WILL MEAN WINDIER CONDITIONS FOR THE REMAINDER OF THE PERIOD...BUT COOLER TEMPERATURES MAY OFFSET THE WINDS AND KEEP HUMIDITY NEAR CRITICAL THRESHOLDS. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR IDZ405>407. &&
Hazardous weather outlook, Aug 18, 10:15 AM MDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 1015 AM MDT SAT AUG 18 2007 IDZ017>025-031-032-191045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 1015 AM MDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT MUCH OF THE REGION TODAY. STRONG GUSTY WINDS AND FREQUENT LIGHTNING MAY ACCOMPANY SOME OF THESE STORMS. A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF THE CENTRAL MOUNTAINS FOR LOW HUMIDITY AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN SUNDAY AND MONDAY. A COLD FRONT WILL SPREAD WINDY CONDITIONS TO MOST LOCATIONS SUNDAY...WITH WIND ADVISORY WINDS OF 30 TO 39 MPH SUSTAINED NOT OUT OF THE QUESTION. THESE GUSTY WINDS WILL AFFECT MOST LOCATIONS WITH THE EXPOSED AREAS OF THE SNAKE RIVER PLAIN SEEING THE BEST CHANCE. IN ADDITION...GUSTY WINDS AND PERSISTENT DRY CONDITIONS MAY LEAD TO A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:55 AM MDT | Red Flag Warning | PIH | 17 hr | |
| Aug 18, 1:05 PM MDT | Fire Weather Watch | PIH | Bannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 9 more | 15 hr |
| Aug 18, 3:18 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Power | 27 min |
| Aug 18, 3:38 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 52 min |
| Aug 18, 3:42 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 33 min |
| Aug 18, 4:09 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Caribou | 51 min |
| Aug 18, 4:21 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Teton | 25 min |
| Aug 18, 4:47 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 28 min |
| Aug 18, 5:02 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bear Lake, Caribou, Franklin, Oneida | 28 min |
| Aug 18, 5:10 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 35 min |
| Aug 18, 5:28 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Caribou, Franklin | 19 min |
Nearby
Tornado Warnings in Idaho, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.